Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 15, 2014, 1:34 PM EDT for 5 counties in Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2014, 1:34 PM EDT (17:34 UTC)
- Expired
- Aug 15, 2014, 2:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 1:55 PM EDT | TORNADO | 5 Nw Fort Pierce Inlet, FL | CBS 12 PALM BEACH RELAYED VIDEO REPORT FROM PUBLIC OF ONE MINUTE TORNADO TOUCHDOWN NEAR INTERSECTION OF INDRIO RD. AND US 1. NO KNOWN DAMAGE. ESTIMATED EF0. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS52 KMLB 151734
SVRMLB
FLC009-061-085-093-111-151830-
/O.NEW.KMLB.SV.W.0070.140815T1734Z-140815T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
134 PM EDT FRI AUG 15 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
INDIAN RIVER COUNTY IN FLORIDA
NORTHWESTERN MARTIN COUNTY IN FLORIDA
EASTERN OKEECHOBEE COUNTY IN FLORIDA
ST. LUCIE COUNTY IN FLORIDA
* UNTIL 230 PM EDT.
* AT 131 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF BLUE CYPRESS LAKE TO 15 MILES WEST OF
TRADITION...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
CYPRESS LAKE TO 7 MILES EAST OF TREASURE ISLAND...AND MOVING
EAST AT 20 MPH. OTHER STRONG TO SEVERE STORM WAS OVER PALM BAY.
THE STORMS WILL MOVE ACROSS COASTAL SECTIONS FROM SOUTH BREVARD TO
ST LUCIE COUNTY THROUGH EARLY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2722 8018 2725 8021 2722 8020 2715 8068
2718 8075 2816 8085 2819 8065 2814 8062
2819 8064 2820 8059 2805 8054 2775 8038
TIME...MOT...LOC 1732Z 254DEG 13KT 2776 8082 2724 8066
$$
RL1 follow-up statement
818
WWUS52 KMLB 151833
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT FRI AUG 15 2014
FLC009-061-085-093-111-151845-
/O.EXP.KMLB.SV.W.0070.000000T0000Z-140815T1830Z/
ST. LUCIE-INDIAN RIVER-OKEECHOBEE-MARTIN-BREVARD-
233 PM EDT FRI AUG 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD...
NORTHWESTERN MARTIN...EASTERN OKEECHOBEE...INDIAN RIVER AND ST. LUCIE
COUNTIES EXPIRED AT 230 PM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED
THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
DANGEROUS LIGHTNING WILL CONTINUE ACROSS SOUTHERN BREVARD AND INDIAN
RIVER COUNTIES UNTIL AROUND 3 PM.
LAT...LON 2722 8018 2725 8021 2722 8020 2715 8068
2718 8075 2816 8085 2819 8065 2814 8062
2819 8064 2820 8059 2805 8054 2775 8038
TIME...MOT...LOC 1825Z 254DEG 13KT 2781 8061 2729 8045
$$
RLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:10 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 15, 9:10 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 910 AM EDT FRI AUG 15 2014 .DISCUSSION... CURRENT-THIS AFTERNOON...THE 8AM/12Z SOUNDINGS INDICATED THAT THE PRECIPITABLE WATER VALUES FOR CENTRAL FLORIDA CONTINUE TO ABOVE 2 INCHES MEANING A VERY MOIST ATMOSPHERE. NOTED THAT THE 15/06Z GFS POSITIONED THE 1000-500MB RELATIVE HUMIDITY A LITTLE FURTHER SOUTH THAN PREVIOUS DAYS. BOTH THE MORNING SOUNDINGS FOR CENTRAL AND SOUTH FLORIDA AND THE VERTICAL WIND PROFILER(S) AT THE SPACE CENTER SHOW DEEP LAYER ...SURFACE TO 500MB...WESTERLY FLOW. THE TROUGHING ASSOCIATED WITH AN UPPER LEVEL LOW OVER CANADA EXTENDS OVER THE EASTERN THIRD OF THE U.S. AND INTO THE NORTHEAST GULF MEXICO CONTINUES TO KEEP THE LOW AND MID LEVEL RIDGE SUPPRESSED TO THE SOUTH OVER THE CENTRAL BAHAMA ISLAND SOUTH FLORIDA AND THE FLORIDA STRAIT FOR ANOTHER DAY. THE CIRRUS AND MID LEVEL CLOUDINESS FROM LATE NIGHT AND EARLY MORNING STORMS STREAMING OVERHEAD MAY DELAY DAYTIME HEATING FOR THE MORNING AND DELAY ONSET OF HIGHER COVERAGE OF STORMS FOR THE AFTERNOON. TIMING OF THE WEATHER FOR THE REST OF THE DAY LOOKS REASONABLE BASED ON TRENDS OBSERVED FOR THE PAST 2 TO 3 DAYS. ZONE UPDATE WILL ADDRESS CHANGES TO THE VARIOUS WIND GRIDS AND MAX TEMPERATURES FOR THIS AFTERNOON IF THE CIRRUS AND MID LEVEL CLOUDINESS LOOKS LIKE IT WILL PLAY A SIGNIFICANT ROLE IN HINDERING DAYTIME HEATING. PREVIOUS ZONES DISCUSSION TODAY...NOT MUCH CHANGE IN THE PATTERN FROM YESTERDAY WITH A STALLED FRONT ACROSS SE GA INTO THE FL PANHANDLE. LOW-MID LVL WSW WINDS WILL CONTINUE WITH DEEP MOISTURE OVER THE AREA AS PRECIPITABLE WATER VALUES ARE FORECAST FROM FROM 2.0 TO 2.2 INCHES. SHORT RANGE MODELS ALSO INDICATE MID LVL IMPULSES WILL TRAVERSE THE NRN/CENTRAL FL PENINSULA TODAY LEADING TO SOME CONVECTIVE ORGANIZATION AS STORMS MAKE THEIR WAY FROM THE WEST TO EAST ACROSS THE AREA. HRRR AND SPC WRF RUN THIS MORNING INDICATE CONVECTION DEVELOPING TO OUR WEST BY LATE MORNING AND MOVING TOWARD THE ORLANDO METRO BY EARLY AFTERNOON. STORMS SHOULD THEN APPROACH CSTL VOLUSIA AND BREVARD COUNTY BY MID AFTERNOON AND TOWARD THE TREASURE COAST INTO THE MID TO LATE AFTERNOON HOURS. THE EAST COAST SEA BREEZE WILL LIKELY DEVELOP FROM VERO BEACH SOUTH TO STUART AND INCH ONLY SLOWLY INLAND FROM THE COAST. STORMS WILL MOVE EAST AROUND 15 MPH. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING. HIGHS WILL BE MAINLY AROUND 90 TO THE LOWER 90S. TONIGHT...THERE WILL BE A CHANCE FOR EARLY EVENING STORMS POSSIBLY MORE CONCENTRATED NEAR THE TREASURE COAST WHERE STORMS MAY LINGER FROM LATE AFTN INTO THE EVENING. SW LOW LVL FLOW SHOULD PUSH MOST OF THE ACTIVITY INTO THE ATLC BY LATE EVENING. LOWS WILL BE IN THE LOWER TO MID 70S. SAT...NOT MUCH CHANGE AS DEEP MOISTURE (PWATS AROUND 2 INCHES) IS PROGGED TO CONTINUE ESPECIALLY ACROSS NORTHERN HALF OF FA. FAST W/SW FLOW ALONG WITH A MID LEVEL IMPULSE SHOULD PRODUCE AN EARLY START TO SHOWERS AND STORMS DURING THE MORNING ESP NORTH OF ORLANDO. SHOULD SEE AN AFTERNOON SEA BREEZE DEVELOP WITH SOME INLAND PENETRATION ACROSS MARTIN AND ST LUCIE COUNTIES BUT IT IS NOT EXPECTED TO PUSH VERY FAR INLAND NORTH OF THE CAPE. HIGHEST STORM CHANCES APPEAR TO BE LATE IN THE AFTN ASSOCD WITH A SEA BREEZE COLLISION EXTENDING FROM COASTAL VOLUSIA SOUTHWARD TO LAKE OKEECHOBEE. HAVE DRAWN 50 POPS NORTH AND 40 POPS SOUTH. HIGH TEMPERATURES AROUND 90/LWR 90S NEAR THE COAST TO LWR-MID 90S OVER THE INTERIOR. LOWS WILL BE IN THE 70S. SUN...THE LOW LVL RIDGE AXIS WILL LIFT NORTHWARD T0 LAKE OKEECHOBEE. THIS WILL REDUCE THE LOW LVL WESTERLY FLOW ACROSS THE SOUTH WHICH WILL ALLOW AN EARLIER ONSET OF THE SEA BREEZE SOUTH OF THE CAPE. RAIN CHANCES WILL BE LOWER DUE TO DECREASING MOISTURE LEVELS AND LITTLE UPPER SUPPORT. FOCUS FOR STORMS WILL BE OVER THE INTERIOR WITH PUSH BACK TO THE EAST COAST BUT COVERAGE LOOKS LOWER THAN PREVIOUS DAYS AT 30 TO 40 PERCENT. INTERIOR SECTIONS WILL BE A DEGREE OR TWO HOTTER GIVEN MORE SUN AND LESS COVERAGE OF STORMS. MON-THU...THE GFS AND ECMWF SHOW A DRYING TREND WITH DECREASING MOISTURE IN THE H8-H5 LAYER. HAVE LOWERED RAIN CHANCES TO 20 PCT TUE-WED AND 30 PERCENT THU. THIS MEANS HIGH TEMPERATURES WILL BE HOT...SOLIDLY IN THE MID 90S INTERIOR AND POSSIBLY VOLUSIA COAST...LOWER 90S SOUTH OF THE CAPE. && .AVIATION... CURRENT...FIRST ROUND OF STORMS PUSHED THROUGH THE WESTERN TAF SITES BY 12. NEXT ROUND OF SCATTERED STORMS MOVING ACROSS THE EASTERN GULF AND WEST COAST OF FLORIDA FROM CEDAR KEY TO PUNTA GORDA PER RADAR. TEMPO MVFR CEILINGS AND VISIBILITIES ALL DAY AS STORMS MOVE WEST TO EAST AT 15 KNOTS. STRONGER STORMS POSSIBLE AT THE COAST MELBOURNE SOUTH AS EXISTING STORMS INTERACT WITH ANY SEA BREEZES TRYING FORM AT THE COAST. PREVIOUS AVIATION DISCUSSION SCT-NMRS TSRA WILL DVLP AND MOVE EASTWARD ACROSS E CENTRAL FL THIS AFTN. EXPECT CONVECTION TO AFFECT NRN INTERIOR TERMINALS INCLUDING KMCO FROM 18Z-20Z...WITH STORMS THEN PUSHING TWD THE KDAB-KMLB BY 18Z-21Z. STORMS MAY MOVE IN FROM THE WEST AND DVLP NEAR THE EAST COAST SEA BRZ BOUNDARY FROM 19Z-23Z FROM KVRB-KSUA. MAINLY VFR WX AFT 01Z. && .MARINE... CURRENT-THIS AFTERNOON...NOAA BUOYS 009 AND 010 RECORDING SOUTHWEST WINDS THAT WERE AVERAGING 10 TO 15 KNOTS AND 2 TO 3 FOOT SEAS. CMAN AND SCRIPPS BUOYS WERE RECORDING SOUTHWEST WINDS TO 10 KNOTS AND 1 FOOT SEAS. SURFACE RIDGE AXIS REMAINS SOUTH OF THE AREA THUS SOUTHWEST FLOW CONTINUES. ANY SEA BREEZE SHOULD FORM AT THE COAST SEBASTIAN INLET SOUTH. INCREASING COVERAGE OF AFTERNOON STORMS MOVING WEST TO EAST OVER THE MAINLAND LAKES...RIVERS AND CROSSING THE HALIFAX RIVER AND THE MOSQUITO INDIAN RIVER LAGOONS INTO THE NEARSHORE WATERS LATER TODAY. MORNING UPDATE TO THE MARINE FORECAST WILL BE TO THE WIND GRIDS. PREVIOUS MARINE DISCUSSION SW WINDS TO AROUND 10 KNOTS WILL BUILD SEAS TO 2-3 FT OFFSHORE BUT STILL STAY NEAR 1-2 FT ALONG THE IMMEDIATE COAST WITH OFFSHORE FLOW. EXPECT SHOWERS AND LIGHTNING STORMS TO AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS FROM 2 PM TO 8 PM WITH STRONGER STORMS CAPABLE OF PRODUCING WINDS ABOVE 35 KNOTS. WEEKEND...SURFACE RIDGE AXIS IS FORECAST TO REMAIN SOUTH OF OUR COASTAL WATERS SAT THEN SLOWLY LIFT NORTH TO LAKE OKEECHOBEE SUNDAY. PERSISTENT WEST TO SOUTHWEST WINDS 10 TO 15 KNOTS SAT WILL BRING SCATTERED LIGHTNING STORMS OFF THE COAST DURING THE AFTN/EVE ALONG WITH GUSTY WINDS. OFFSHORE FLOW WEAKENS SUNDAY SOUTH OF SEBASTIAN INLET WITH LESS STORM ACTIVITY ABLE TO REACH THE TREASURE COAST. BUT STRONGER OFFSHORE STEERING FLOW WILL BRING SCATTERED STORMS OFFSHORE VOLUSIA AND BREVARD COUNTIES AGAIN LATE SUNDAY. MON-TUE...SOUTH TO SOUTHWEST FLOW WILL TURN SE NEAR THE COAST IN A SEA BREEZE. SOME DRIER AIR SHOULD LIMIT COVERAGE OF STORMS OVER THE PENINSULA BY TUE BUT THERE WILL BE A THREAT FOR OFFSHORE MOVING STORMS NORTH OF SEBASTIAN LATE MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 73 92 75 / 60 30 50 30 MCO 91 74 94 75 / 60 30 50 20 MLB 90 75 92 75 / 60 30 50 30 VRB 90 74 92 75 / 60 30 40 20 LEE 90 75 93 77 / 60 30 50 20 SFB 92 75 95 77 / 60 30 50 20 ORL 91 75 94 78 / 60 30 50 20 FPR 90 74 92 75 / 60 30 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...LASCODY PUBLIC SV...GLITTO FORECASTS...WIMMER
Hazardous weather outlook, Aug 15, 10:30 AM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1030 AM EDT FRI AUG 15 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1030 AM EDT FRI AUG 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A DEEP LAYER OF MOIST WEST-SOUTHWEST WINDS WILL PUSH SCATTERED TO NUMEROUS SHOWERS AND STORMS ASHORE FROM THE GULF OF MEXICO. HOWEVER...CONSIDERABLE CLOUDINESS SPREADING INLAND WILL LIMIT DAYTIME HEATING...ESPECIALLY NORTHWARD FROM LAKE COUNTY TO METRO ORLANDO AND VOLUSIA COUNTY. THERE WILL BE A CHANCE FOR STORMS IN THESE AREAS. THE MAIN CHANCE FOR STRONG STORMS SHOULD BE SOUTHWARD WHERE MORE DAYTIME HEATING OCCURS AND AN EAST COAST SEA BREEZE FORMS...FROM ABOUT CANAVERAL TO THE TREASURE COAST AND AROUND OKEECHOBEE. LOCALLY HEAVY RAINFALL...GUSTY WINDS TO 45 MPH AND FREQUENT LIGHTNING STRIKES WILL OCCUR WITH THE STRONGEST STORMS. STORM MOTION WILL BE TOWARD THE EAST AT 10 TO 15 MPH. .FLOOD IMPACT... STRONGER AND SLOWER MOVING STORMS...WHICH FORM WHERE THE EAST COAST SEA BREEZE BOUNDARY PUSHES INLAND SOUTH OF CAPE CANAVERAL...COULD RESULT IN QUICK 2 INCH DOWNPOURS. MINOR FLOODING OF POOR DRAINAGE AREAS MAY OCCUR. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE TO THE EAST AT 10 TO 15 MPH AND IF AN EAST COAST SEA BREEZE FORMS...STRONG STORMS WITH GUSTY WINDS TO 40 MPH WILL OCCUR. THE GREATEST CHANCE FOR THIS WILL BE SOUTH OF CANAVERAL TO THE TREASURE COAST AND OKEECHOBEE. BOATERS SHOULD MOVE TO SAFE HARBOR AS DARKENING SKIES ARE OBSERVED ON THE WESTERN HORIZON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STORMS OVER THE WEEKEND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DRIER AIR NEAR THE SURFACE RIDGE AXIS WILL MOVE OVER CENTRAL FLORIDA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK AND SUPPRESS SHOWER AND THUNDERSTORM ACTIVITY. HOT WEATHER IS EXPECTED WITH HIGHS INTO THE MID 90S ACROSS THE INTERIOR THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. LASCODY
In the hours before
Local storm report, Aug 15, 12:50 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT FRI AUG 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND GST PATRICK AIRFORCE BASE 28.24N 80.61W
08/15/2014 M40 MPH BREVARD FL OTHER FEDERAL
35 KNOT WIND GUST.
&&
PGSpecial weather statement, Aug 15, 1:05 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
105 PM EDT FRI AUG 15 2014
FLZ047-053-054-058-059-064-151815-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
105 PM EDT FRI AUG 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER COUNTY...MARTIN COUNTY...
OKEECHOBEE COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY...
* UNTIL 200 PM EDT.
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM KISSIMMEE
PRAIRIE PRESERVE TO THE TOWN OF OKEECHOBEE MOVING EAST AT 20 MPH.
THIS LINE OF STORMS WILL PUSH TO THE COAST FROM SEBASTIAN TO FORT
PIERCE...STUART AND JONATHAN DICKINSON STATE PARK THROUGH EARLY
AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO FORM IN SOUTHERN
BREVARD AND SOUTHERN OSCEOLA COUNTIES.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2716 8072 2720 8080 2715 8087 2721 8097
2736 8104 2749 8121 2765 8114 2777 8119
2805 8147 2806 8145 2802 8138 2808 8135
2808 8145 2817 8152 2827 8068 2823 8063
2828 8060 2697 8007 2695 8061
TIME...MOT...LOC 1702Z 252DEG 20KT 2766 8100 2732 8082
2707 8075
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Aug 14, 9:57 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 63 min |
| Aug 15, 12:55 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 15, 1:05 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 70 min |
| Aug 15, 2:59 PM EDT | Special Marine Warning | MLB | 91 min | |
| Aug 15, 3:48 PM EDT | Special Marine Warning | MLB | 57 min | |
| Aug 15, 4:38 PM EDT | Areal Flood Advisory | MLB | Osceola | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.